University of Cambridge: Drug labels lead to wrong doses

January 10, 2008

Doctors treating life-threatening emergencies may be giving incorrect adrenaline doses because of confusing labelling, a University of Cambridge study has found. In a test using mannequins, 12 of 14 doctors using containers on which the amount of adrenaline was shown as a ratio overdosed their patients. Ratios require doctors to calculate how much of a drug to give. Daniel Wheeler, who conducted the research, concluded that if labels showed drug concentrations exclusively as doses, instead of the current system in which both a dose and a ratio are listed, patient safety would be improved.

Please login or register to read this article

Register to continue

Get a month's unlimited access to THE content online. Just register and complete your career summary.

Registration is free and only takes a moment. Once registered you can read a total of 3 articles each month, plus:

  • Sign up for the editor's highlights
  • Receive World University Rankings news first
  • Get job alerts, shortlist jobs and save job searches
  • Participate in reader discussions and post comments
Register

Have your say

Log in or register to post comments